I'm a 23 yr. old female who went to the dentist for the 1st time on 3-12-07 to get my left wisdom tooth removed. It was impacted and very infected. After the removal, I had very severe tonsillitis for about 4 days. On 3-15-07, I had my right wisdom tooth removed because it had also begun to give me problems (severe pain and a swollen face). When this tooth was removed it had not fully erupted and needed to be cut out. Due to my ongoing infections, my antibiotics were made stronger (from cephalexin to clindamycin). However, for the last couple of days, I no longer have tonsillitis, instead a swollen, white tongue that feels as if it has scratches all over it. When I try to eat or drink anything it burns. I have been on a liquid diet since the 12th, but even that is hard to stay on. Along with my tongue, my gums have been very sensitive as well. Please help! Any insight or advice is greatly appreciated!
It is possible that because of the antibiotics that you were taking it changed the bacterial environment in your mouth and the symptoms you are experiencing is related to that. I would have it checked out by the oral surgeon.
Hi there, You have what is called thrush in your mouth. You can go to your general practicioner for this. Basically it's a yeast infection in your mouth from too much antibiotics. An oral dose of Diflucan or any other oral meds to treat yeast infections will work.
I dont know if this is thrush. I have had the same problem for 3 and a half years. My tongue is white coated, i feel like i have scratches all over it. My lips even stayed constantly dry and chapped feeling for years. I still have it and have been to over 20 doctors for it. I have been checked for thrush and candida 3 or 4 times with no positive result. Once i was even checked for systymatic yeast. I have been to oral surgeons, mouth specialists and a million other doctors. let me know if you find anything out cause i can't.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.